Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tired of being sad
Jun 2, 2014

About 6 months ago I slowly stopped using Celexa - and I thought I was fine without it and I didn't like the sexual side effects when I was on it. After losing my job, and other dramatic changes, I got seriously depressed about 6 weeks ago. My new HIV doctor (in a new state) said she would only write a prescription for an antidepressant if I got regular/weekly mental health sessions with a therapist. Unfortunately - I have had to move in with my parents who don't approve of seeing a therapist. Since I have no car, no job & no friends - they know where I am 24 hours a day. I don't feel I can go to therapy, and I can't get an anti-depressant from my doctor I am so tired of crying, being sad and feeling this way. What can I do?

Response from Dr. Fawcett

Your doctor is correct when she insists you also need therapy. The best outcomes for depression result from a combination of psychotherapy and antidepressants. I don't know the specifics of your situation and how far you can push back against your parent's ignorance, but I am concerned about the increase of your depressive symptoms. Perhaps you can ask your doctor if she could help you in speaking with your parents about the importance of therapy. Utilize any other supports to convince them or else speak with a case manager about moving out. Denying treatment is dangerous and cruel. Please utilize all your resources to get yourself the help you need.

David



Previous
Concerned friend
Next
Anxiety at bedtime

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement